Paraesthesia

What is Paraesthesia?

Paresthesia ( or ) (British English paraesthesia; plural paraesthesiae or paraesthesias), is a sensation of tingling, tickling, pricking, or burning of a person's skin with no apparent long-term physical effect. The manifestation of a paresthesia may be transient or chronic.

The most familiar kind of paresthesia is the sensation known as "pins and needles" or of a limb "falling asleep". A less well-known but still fairly common paresthesia is formication.

Questions and answers on "Paraesthesia"

Received an unprotected handjob from masseuse 4 weeks ago. 2 or 3 days later experienced some itching and noticed 2 blood filled pimples on my...

doctor1 MD

Brief Answer:
Hand job is safer sexual activity as far as HIV/STD is concern.

Detailed Answer:
Hi,
Welcome to HCM.
Thanks for posting your query....

Read Full Thread   Ask a Doctor Now

Hello: I recently developed a troubling paresthesia issue which started in my hands, went to my feet and now is traveling up my limbs. It moves...

doctor1 MD

Brief Answer:
Neurologist work up; MRI brain is in order...

Detailed Answer:
Hi,

I went through your post. You reported to have developed ?abrupt...

Read Full Thread   Ask a Doctor Now

The left side of my thigh has been numb for a few years and now there's pain when I'm on my feet for some time. Also, pain had started down into my...

doctor1 MD

Brief Answer:
There is possibility of meralgia paraesthesia or n

Detailed Answer:
Hello
I have studied your case.
There is possibility of meralgia...

Read Full Thread   Ask a Doctor Now

Recent questions on  Paraesthesia

doctor1 MD

Is valium addictive? Are there any nonaddictive muscle relaxants available?

doctor1 MD

Hello, I was on Lamictal 100mg with no problems. I am now taking 150mg and at night my fingers burn. only at night. Is this normal? I'm thinking of...

doctor1 MD

Received an unprotected handjob from masseuse 4 weeks ago. 2 or 3 days later experienced some itching and noticed 2 blood filled pimples on my...

doctor1 MD

what are side effects of the combination clonidine+prazosin+nifidipine

Ask Question
Doctor Image
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.